Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

Optimistic limit of the colored Jones polynomial and the existence of a solution


Author: Jinseok Cho
Journal: Proc. Amer. Math. Soc. 144 (2016), 1803-1814
MSC (2010): Primary 57M50; Secondary 57M27, 51M25, 58J28
DOI: https://doi.org/10.1090/proc/12845
Published electronically: September 9, 2015
MathSciNet review: 3451255
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For the potential function of a link diagram induced by the optimistic limit of the colored Jones polynomial, we show the existence of a solution of the hyperbolicity equations by directly constructing it. This construction is based on the shadow-coloring of the conjugation quandle induced by a boundary-parabolic representation $ \rho :\pi _1(L)\rightarrow {\rm PSL}(2,\mathbb{C})$. This gives us a very simple and combinatorial method to calculate the complex volume of $ \rho $.


References [Enhancements On Off] (What's this?)

  • [1] Jinseok Cho, Optimistic limits of colored Jones polynomials and complex volumes of hyperbolic links, arXiv:1303.3701, 03 2013.
  • [2] Jinseok Cho, Quandle theory and optimistic limits of representations of knot groups, arXiv:1409.1764, 09 2014.
  • [3] Jinseok Cho, Connected sum of representations of knot groups, J. Knot Theory Ramifications 24 (2015), no. 3, 1550020 (18 pages). MR 3342141, https://doi.org/10.1142/S0218216515500200
  • [4] Jinseok Cho, Hyuk Kim, and Seonhwa Kim, Optimistic limits of Kashaev invariants and complex volumes of hyperbolic links, J. Knot Theory Ramifications 23 (2014), no. 9, 1450049, 32. MR 3268985, https://doi.org/10.1142/S0218216514500497
  • [5] Jinseok Cho and Jun Murakami, Reidemeister transformations of the potential function and the solution, in preparation.
  • [6] Jinseok Cho and Jun Murakami, The complex volumes of twist knots via colored Jones polynomials, J. Knot Theory Ramifications 19 (2010), no. 11, 1401-1421. MR 2746194 (2012j:57026), https://doi.org/10.1142/S0218216510008443
  • [7] Jinseok Cho and Jun Murakami, Optimistic limits of the colored Jones polynomials, J. Korean Math. Soc. 50 (2013), no. 3, 641-693. MR 3056927, https://doi.org/10.4134/JKMS.2013.50.3.641
  • [8] Jinseok Cho, Jun Murakami, and Yoshiyuki Yokota, The complex volumes of twist knots, Proc. Amer. Math. Soc. 137 (2009), no. 10, 3533-3541. MR 2515423 (2010j:57013), https://doi.org/10.1090/S0002-9939-09-09906-7
  • [9] Ayumu Inoue and Yuichi Kabaya, Quandle homology and complex volume, Geom. Dedicata 171 (2014), 265-292. MR 3226796, https://doi.org/10.1007/s10711-013-9898-2
  • [10] R. M. Kashaev, The hyperbolic volume of knots from the quantum dilogarithm, Lett. Math. Phys. 39 (1997), no. 3, 269-275. MR 1434238 (98b:57012), https://doi.org/10.1023/A:1007364912784
  • [11] Feng Luo, Stephan Tillmann, and Tian Yang, Thurston's spinning construction and solutions to the hyperbolic gluing equations for closed hyperbolic 3-manifolds, Proc. Amer. Math. Soc. 141 (2013), no. 1, 335-350. MR 2988735, https://doi.org/10.1090/S0002-9939-2012-11220-1
  • [12] Hitoshi Murakami and Jun Murakami, The colored Jones polynomials and the simplicial volume of a knot, Acta Math. 186 (2001), no. 1, 85-104. MR 1828373 (2002b:57005), https://doi.org/10.1007/BF02392716
  • [13] Dylan Thurston, Hyperbolic volume and the Jones polynomial, Lecture note at ``Invariants des noeuds et de variétés de dimension 3'', available at http://pages.iu.edu/$ \sim $dpthurst/speaking/Grenoble.pdf, June 1999.
  • [14] Yoshiyuki Yokota, On the complex volume of hyperbolic knots, J. Knot Theory Ramifications 20 (2011), no. 7, 955-976. MR 2819177 (2012f:57036), https://doi.org/10.1142/S021821651100908X
  • [15] Christian K. Zickert, The volume and Chern-Simons invariant of a representation, Duke Math. J. 150 (2009), no. 3, 489-532. MR 2582103 (2011c:58053), https://doi.org/10.1215/00127094-2009-058

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 57M50, 57M27, 51M25, 58J28

Retrieve articles in all journals with MSC (2010): 57M50, 57M27, 51M25, 58J28


Additional Information

Jinseok Cho
Affiliation: Pohang Mathematics Institute (PMI), Pohang 790-784, Republic of Korea
Email: dol0425@gmail.com

DOI: https://doi.org/10.1090/proc/12845
Received by editor(s): October 16, 2014
Received by editor(s) in revised form: April 28, 2015
Published electronically: September 9, 2015
Additional Notes: The author thanks Seonhwa Kim, who had already predicted the existence of a solution when the author defined the potential function of the colored Jones polynomial several years ago. This research was supported by Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Education (2014047764) and NRF-2015R1C1A1A02037540.
Communicated by: Martin Scharlemann
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society